Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 1, NWS Grand Forks, ND

February 12, 20119 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this high wind watch at Feb 12, 2011, 3:58 AM CST for 9 counties in Minnesota; 17 counties in North Dakota. It took effect at Feb 13, 2011, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2011, 3:58 AM CST (09:58 UTC)
In effect from
Feb 13, 2011, 12:00 PM CST
Expired
Feb 13, 2011, 5:47 AM CST
In force
Issued by
NWS Grand Forks, ND
All 26 counties

Becker County, MN, Clay County, MN, Grant County, MN, Kittson County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 9 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS73 KFGF 120958
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
358 AM CST SAT FEB 12 2011

...VERY STRONG WINDS POSSIBLE SUNDAY AFTERNOON AND SUNDAY EVENING...

.STRONG WESTERLY WINDS WILL DEVELOP IN THE RED RIVER VALLEY SUNDAY
AFTERNOON AND CONTINUE SUNDAY EVENING. WINDS MAY GUST TO NEAR 60
MPH AT TIMES SUNDAY AFTERNOON AS A STRONG AREA OF LOW PRESSURE
PASSES NEAR THE INTERNATIONAL BORDER. WINDS WILL SLOWLY SUBSIDE
LATER SUNDAY NIGHT AND MONDAY MORNING. 

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-140300-
/O.NEW.KFGF.HW.A.0001.110213T1800Z-110214T0300Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
358 AM CST SAT FEB 12 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 


* STRONG WESTERLY WINDS FROM 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
  MAY DEVELOP IN THE RED RIVER VALLEY AND DEVILS LAKE BASIN SUNDAY
  AFTERNOON AND CONTINUE THROUGH SUNDAY EVENING.

* WINDS WILL SLOWLY SUBSIDE SUNDAY NIGHT AND MONDAY MORNING BEHIND
  A COLD FRONT.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULT TRAVELING ON
  SUNDAY...STAY TUNED TO LATER FORECASTS ON THIS HIGH WIND THREAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DK
3 follow-up statements
639 
WWUS73 KFGF 122117
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
317 PM CST SAT FEB 12 2011

...VERY STRONG WINDS POSSIBLE SUNDAY AFTERNOON AND SUNDAY
EVENING...

.STRONG WESTERLY WINDS WILL DEVELOP ACROSS EASTERN NORTH DAKOTA
AND ADJACENT AREAS IN MINNESOTA SUNDAY AFTERNOON AND CONTINUE
SUNDAY EVENING. WINDS MAY GUST TO NEAR 60 MPH AT TIMES AS A
STRONG AREA OF LOW PRESSURE PASSES NEAR THE INTERNATIONAL BORDER.
WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
SLOWLY SUBSIDING LATER SUNDAY NIGHT AND MONDAY MORNING.

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-140600-
/O.EXT.KFGF.HW.A.0001.110213T1800Z-110214T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
317 PM CST SAT FEB 12 2011

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING. 

* STRONG WESTERLY WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
  MAY DEVELOP ACROSS EASTERN NORTH DAKOTA AND ADJACENT PORTIONS
  OF MINNESOTA SUNDAY AFTERNOON.

* WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
  SLOWLY SUBSIDING SUNDAY NIGHT.

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULT TRAVELING ON SUNDAY...
  STAY TUNED TO LATER FORECASTS ON THIS HIGH WIND THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TG
268 
WWUS73 KFGF 130256
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
856 PM CST SAT FEB 12 2011

...VERY STRONG WINDS POSSIBLE SUNDAY AFTERNOON AND SUNDAY
EVENING...

.STRONG WESTERLY WINDS WILL DEVELOP ACROSS EASTERN NORTH DAKOTA
AND ADJACENT AREAS IN MINNESOTA SUNDAY AFTERNOON AND CONTINUE
SUNDAY EVENING. WINDS MAY GUST TO NEAR 60 MPH AT TIMES AS A
STRONG AREA OF LOW PRESSURE PASSES NEAR THE INTERNATIONAL BORDER.
WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
SLOWLY SUBSIDING LATER SUNDAY NIGHT AND MONDAY MORNING.

MNZ001>004-007-027-029-030-040-NDZ006>008-014>016-024-026>030-038-
039-049-052>054-140600-
/O.CON.KFGF.HW.A.0001.110213T1800Z-110214T0600Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WEST BECKER-WILKIN-
WEST OTTER TAIL-GRANT-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-
EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...HALLOCK...WARREN...DETROIT LAKES...
BRECKENRIDGE...FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...
CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON...
NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY...
MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON...
ADAMS
856 PM CST SAT FEB 12 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* STRONG WESTERLY WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 
  MPH MAY DEVELOP ACROSS EASTERN NORTH DAKOTA AND ADJACENT 
  PORTIONS OF MINNESOTA SUNDAY AFTERNOON. 

* WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE 
  SLOWLY SUBSIDING SUNDAY NIGHT. 

* HIGH PROFILE VEHICLES MAY HAVE DIFFICULT TRAVELING ON SUNDAY...
   STAY TUNED TO LATER FORECASTS ON THIS HIGH WIND THREAT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
427 
WWUS73 KFGF 131147
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
547 AM CST SUN FEB 13 2011

...VERY STRONG WINDS EXPECTED SUNDAY AFTERNOON INTO SUNDAY
NIGHT...

.STRONG WESTERLY WINDS WILL DEVELOP ACROSS EASTERN NORTH DAKOTA
AND ADJACENT AREAS IN MINNESOTA THIS AFTERNOON AND CONTINUE SUNDAY
NIGHT. WINDS MAY GUST TO NEAR 60 MPH AT TIMES THIS AFTERNOON AND
EVENING OVER THE DEVILS LAKE BASIN INTO EASTERN NORTH DAKOTA. IN
ADDITION...WINDS MAY BE STRONG ENOUGH TO BREAK CRUSTING OF SNOW
AND CAUSING SOME BLOWING AND DRIFTING SNOW. THERE MAY ALSO BE SOME
FALLING SNOW LATER THIS EVENING...AND THIS MAY CAUSE REDUCED
VISIBILITIES WHEN COMBINED WITH THE STRONG WINDS IN THE RED RIVER 
VALLEY.

A STRONG AREA OF LOW PRESSURE WILL PASS NEAR THE INTERNATIONAL
BORDER. WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING
BEFORE SUBSIDING MONDAY MORNING.

MNZ001>003-027-029-030-040-NDZ006-007-014>016-024-026>030-038-039-
049-052>054-140600-
/O.UPG.KFGF.HW.A.0001.110213T1800Z-110214T0600Z/
/O.NEW.KFGF.HW.W.0001.110213T1800Z-110214T0600Z/
WEST POLK-NORMAN-CLAY-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...DETROIT LAKES...BRECKENRIDGE...
FERGUS FALLS...ELBOW LAKE...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...GRAFTON...NEW ROCKFORD...LAKOTA...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON...ADAMS
547 AM CST SUN FEB 13 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WESTERLY WINDS FROM 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
  WILL DEVELOP IN THE DEVILS LAKE BASIN EARLY THIS
  AFTERNOON...THEN SPREAD EAST INTO THE RED RIVER VALLEY BY THIS
  EVENING.

* IN ADDITION TO THE STRONG WINDS...SOME BLOWING AND DRIFTING SNOW
  IS POSSIBLE THIS AFTERNOON AND OVERNIGHT ALONG AND WEST OF THE
  RED RIVER VALLEY. VISIBILITIES MAY BE REDUCED AT TIMES IN OPEN
  COUNTRY WHEN SNOW SHOWERS THIS EVENING COMBINE WITH VERY STRONG
  WINDS.

* WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
  SLOWLY SUBSIDING MONDAY MORNING AS LOW PRESSURE MOVES AWAY FROM
  THE REGION.

* HIGH PROFILE VEHICLES MAY HAVE A DIFFICULT TIME TRAVELING TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ004-007-NDZ008-140600-
/O.UPG.KFGF.HW.A.0001.110213T1800Z-110214T0600Z/
/O.NEW.KFGF.WI.Y.0002.110213T1800Z-110214T0600Z/
KITTSON-WEST MARSHALL-PEMBINA-
INCLUDING THE CITIES OF...HALLOCK...WARREN...CAVALIER
547 AM CST SUN FEB 13 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  WILL DEVELOP IN THE NORTHERN RED RIVER VALLEY THIS AFTERNOON AND
  CONTINUE TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS EVENING
  ALONG WITH SOME SNOW SHOWERS.

* IN ADDITION TO THE STRONG WINDS...SOME BLOWING AND DRIFTING SNOW
  IS POSSIBLE LATE THIS AFTERNOON AND EVENING. VISIBILITIES MAY BE
  REDUCED AT TIMES IN OPEN COUNTRY WHEN SNOW SHOWERS THIS EVENING
  COMBINE WITH STRONG WINDS.

* WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
  SLOWLY SUBSIDING MONDAY MORNING AS LOW PRESSURE MOVES AWAY FROM
  THE REGION.

* HIGH PROFILE VEHICLES MAY HAVE A DIFFICULT TIME TRAVELING TODAY
  AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

MNZ008-013>016-022-023-028-031-032-140600-
/O.NEW.KFGF.WI.Y.0002.110213T1800Z-110214T0600Z/
EAST MARSHALL-PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-
MAHNOMEN-SOUTH CLEARWATER-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
WOLF LAKE...NEW YORK MILLS...WADENA
547 AM CST SUN FEB 13 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

* STRONG WESTERLY WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
  WILL DEVELOP IN WEST CENTRAL MINNESOTA THIS AFTERNOON AND
  CONTINUE TONIGHT.

* WINDS WILL GRADUALLY BECOME NORTHWEST SUNDAY EVENING BEFORE
  SLOWLY SUBSIDING MONDAY MORNING AS LOW PRESSURE MOVES AWAY FROM
  THE REGION.

* HIGH PROFILE VEHICLES MAY HAVE A DIFFICULT TIME TRAVELING TODAY
  AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

DK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this high wind watch went out at Feb 12, 3:36 AM CST, 22 minutes earlier.

Area forecast discussion, Feb 12, 3:36 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
336 AM CST SAT FEB 12 2011

.DISCUSSION...

THE MAIN CHALLENGES WILL BE TEMPS...LIGHT PRECIP CHANCES OVER NEXT
FEW DAYS AND HIGH WIND POTENTIAL SUNDAY AFTERNOON-SUN EVENING.
MODELS ARE IN GOOD AGREEMENT...AND ALL MODELS ARE COMING AROUND TO
THE GFS FOR THE SUNDAY SYSTEM. LAST NIGHT THE GFS WAS THE ONLY
MODEL WITH VERY STRONG WINDS SUNDAY AND NOW THEY ALL HAVE HIGH
WIND POTENTIAL. THEREFORE WILL ISSUE A HIGH WIND WATCH FROM THE
VALLEY WEST SUNDAY AFTERNOON-SUN EVENING WITH MORE DISCUSSION TO
FOLLOW BELOW.

FOR TODAY...THE BAROCLINIC ZONE AND WARM AIR ADVECTION WILL
CONTINUE TO SHIFT EAST INTO MN. THERE WILL BE SOME LIGHT SNOW
CHANCES MAINLY IN THE NORTHERN 1/3 OF THE REGION. GIVEN THE WARM
AIR ALOFT AND SATURATION NEAR THE SFC WITH LOW/MID 20S DEWPOINTS
ADVECTION IN...THERE COULD BE SOME FREEZING DRIZZLE THIS MORNING
MAINLY ALONG AND WEST OF THE VALLEY SO WILL MENTION. TEMPS SHOULD
WARM ABOVE NORMAL BUT CLOUDS MAY INHIBIT TEMPS FROM GETTING TOO WARM.

FOR TONIGHT...WAA CONTINUES AND 850MB TEMPS RISE ABOVE 0C IN ALL
AREAS. THE SFC PRESSURE GRADIENT WILL TIGHTEN LATE IN RESPONSE TO
DEEPENING LOW PRESSURE IN ALBERTA. IT SHOULD REMAIN DRY WITH TEMPS
POSSIBLY RISING LATE WITH INCREASING WESTERLY WINDS WITH A MILD
NIGHT EXPECTED.

ON SUNDAY...LOW PRESSURE WILL QUICKLY MOVE FROM ALBERTA INTO THE
ARROWHEAD OF MN BY LATE AFTERNOON. EXPECT TEMPS TO WARM QUICKLY
DURING THE MORNING AND EARLY AFTERNOON WITH IDEAL CHINOOK WESTERLY
FLOW. 850MB WINDS INCREASE TO 60KT ALONG AND WEST OF THE VALLEY BY
AFTERNOON. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE REGION
SUN AFTERNOON/EVENING WITH A STRONG DRY PUNCH EVIDENT ON MODEL
WATER VAPOR IMAGERY AND CROSS SECTIONS. LOOKING AT MODEL
SOUNDINGS...THERE SHOULD BE 55-60KT TO MIX AS LOW AS 900MB IN THE
WEST AND AROUND 50KT IN THE VALLEY BY AFTERNOON. GIVEN WARM SFC
TEMPS NEAR 40 SHOULD CREATE ADIABATIC SOUNDINGS TO NEARLY 825MB.
WINDS SHOULD SUSTAIN NEAR 40MPH AT TIMES WITH GUSTS UP TO 60MPH IN
THE WEST NOT OUT OF THE QUESTION. THEREFORE HAVE ISSUED A HIGH
WIND WATCH FOR THIS POTENTIAL. IF THERE IS SOME WRAPAROUND LIGHT
SNOW BEHIND THE FRONT THEN BLOWING SNOW MAY BECOME A PROBLEM...BUT
AT THIS TIME NOT EXPECTING MUCH IF ANY FALLING SNOW...SO BLSN
WON/T BE A PROBLEM WITH CURRENT SNOW PACK WELL CRUSTED/COMPACTED
BY THIS TIME.

FOR MONDAY...TEMPS MAY BE SLIGHTLY COOLER THAN SUNDAY...BUT WILL
STILL BE ABOVE NORMAL. IT SHOULD BE DRY AND INSOLATION COULD
OFFSET COOLER 850MB TEMPS.

FOR TUE/WED...IT SHOULD CONTINUE TO WARM AND MOST AREAS WILL BE
WELL INTO THE 30S TO AROUND 40. WITH FAVORABLE WESTERLY FLOW ON
TUE AND VERY WARM MID LEVEL TEMPS...IT COULD GET EVEN WARMER.
GIVEN THE SNOW PACK THOUGH THIS SHOULD PREVENT TEMPS FROM GETTING
INTO THE 40S...BUT SOMETHING TO KEEP IN MIND. IF WE DECOUPLE
EITHER TUE OR WED MORNING...THEN FOG WILL ALSO BE A CONCERN GIVEN
THE RECENT MELTING SNOW. WED MORNING APPEARS LIKE THE BIGGEST FOG
THREAT WITH A WEAKER PRESSURE GRADIENT AS BAROCLINIC ZONE SAGS
SOUTH A BIT.

FOR THU/FRI...IT APPEARS THAT A LARGER STORM SYSTEM MAY IMPACT THE
REGION. IT IS STILL TO EARLY TO IRON OUT DETAILS...BUT WILL BE THE
POTENTIAL FOR ACCUMULATING SNOW WITH SW FLOW ALOFT AND GULF
MOISTURE STREAMING NORTH. MODELS ARE HAVING A TOUGH TIME WITH THIS
SYSTEM AND THERE ARE CURRENTLY MANY DIFFERENCES...BUT WORTH WATCHING.

&&

.AVIATION...

THERE COULD BE SOME MVFR CONDITIONS WITH LIGHT SNOW TODAY. THE
MAIN THREAT WILL BE INCREASING WESTERLY WINDS ON SUNDAY WITH GUSTS OVER
40KT POSSIBLE ALONG AND WEST OF THE RED RIVER VALLEY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     NDZ006>008-014>016-024-026>030-038-039-049-052>054.

MN...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
     MNZ001>004-007-027-029-030-040.

&&

DK
Hazardous weather outlook, Feb 11, 6:36 AM CST, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
636 AM CST FRI FEB 11 2011

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-121245-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
636 AM CST FRI FEB 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR LIGHT SNOW THIS MORNING FOR EASTERN
NORTH DAKOTA AND WESTERN MINNESOTA. IT WILL ALSO BE MUCH WARMER
THAN RECENT DAYS WITH WESTERLY WINDS INCREASING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WESTERLY WINDS ARE POSSIBLE ON SUNDAY WITH GUSTS OVER 30
MPH POSSIBLE IN EASTERN NORTH DAKOTA. GIVEN THE WARM TEMPERATURES
THAT ARE EXPECTED...THERE WON/T BE ANY PROBLEMS WITH BLOWING OR
DRIFTING SNOW. SOME SNOW WILL MELT THIS WEEKEND INTO NEXT
WEEK...AND FOG MAY FORM OVERNIGHT IF WINDS SUBSIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

High Wind Watches in North Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.